eISSN: 2299-0046
ISSN: 1642-395X
Advances in Dermatology and Allergology/Postępy Dermatologii i Alergologii
Current issue Archive Manuscripts accepted About the journal Editorial board Reviewers Abstracting and indexing Subscription Contact Instructions for authors
SCImago Journal & Country Rank
3/2022
vol. 39
 
Share:
Share:
more
 
 
abstract:
Letter to the Editor

Acute onset of severe livedo reticularis in a patient with myocardial infarction

Fabiola Schafer
1
,
Rodrigo Binder
2
,
Enrique Bellolio
3
,
Rodrigo Miranda
4

1.
Department of Medical Specialties, School of Medicine, Universidad de La Frontera, Temuco, Chile
2.
Cardiology Unit, Doctor Victor Rios Ruiz Medical Complex Hospital, Los Angeles, Chile
3.
Department of Anatomic Pathology, School of Medicine, Universidad de La Frontera, Scentific and Technological Bioresource Nucleus (BIOREN),Temuco, Chile
4.
Department of Internal Medicine, School of Medicine, Universidad de La Frontera, Temuco, Chile
Adv Dermatol Allergol 2022; XXXIX (3): 615-616
Online publish date: 2020/11/13
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
Livedo reticularis is a cutaneous sign that presents with red violaceous patches with a net-like pattern and mainly affects the lower extremities. It is produced by an interruption of blood flow in the dermal arteries, due to spasm, inflammation or vascular obstruction. So, it can be associated with different aetiologies.
We present a case of severe livedo reticularis in a patient with acute myocardial infarction.
A 49-year-old man, active smoker, was admitted with an inferior ST elevation myocardial infarction and then thrombolysis with streptokinase was done with successfully reperfusion criteria. At night, the patient developed fever, myalgia, hypotension, tachycardia and painful red violaceous patches in a net-like pattern on his lower extremities associated with ulcers, blisters and purple discoloration of the toes and soles of both feet, which rapidly extended to pelvic area (Figures 1 A, B). The distal pulses were preserved. During the first days, a progressive rhabdomyolysis and renal failure were detected, in fact, the blood test showed creatinine phosphokinase of 12,000 mg/dl and creatinine of 4.5 mg/dl associated with mild eosinophilia of 672 cells/µl. Thorax-abdomen computed tomography (CT) scan with contrast showed ulcerated atherothrombosis of the abdominal aorta (Figure 1 C). Therefore, lower extremities embolization syndrome was suspected.
The immunological panel was negative and sepsis was ruled out. A skin biopsy showed dermoepidermal necrosis and arteriolar vessel microthrombosis with no signs of vasculitis or inflammatory cell infiltration, compatible with atheroembolism (Figures 1 D, E). The patient presented with acute distress syndrome and renal failure requiring mechanical ventilation and haemodialysis in an intensive care unit.
After 3 weeks of supportive treatment, the patient recovered his renal function and the skin lesions slowly improved with medical wound care, however, amputation was required of his fifth right toe and part of his left hallux due to gangrene. A long-term follow-up did not show any other organic affectation.
Atheroembolism is a very rare complication of thrombolytic therapy. It produces a microembolism (thrombose or cholesterol crystal) from ulcerated atherosclerotic plaques to any organ and the circulation of the distal lower limbs, causing occlusion of dermal arterioles, ischaemic infarction of the epidermis, desaturation of blood and cyanosis in the toes [1]. Interestingly,...


View full text...
Quick links
© 2022 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.